Alert archive / Arkansas / Tornado Warnings in 2000
Tornado Warning 38, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 12, 2000, 9:57 PM CDT for Hot Spring County, Arkansas. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 12, 2000, 9:57 PM CDT (02:57 UTC)
- Expired
- May 12, 2000, 10:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 85 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 10:10 PM CDT | Thunderstorm Wind 50 E | Malvern, AR | |
| May 12, 10:12 PM CDT | Thunderstorm Wind 50 E | Malvern, AR | |
| May 12, 10:15 PM CDT | Thunderstorm Wind 50 E | Malvern, AR | |
| May 12, 10:15 PM CDT | Thunderstorm Wind 50 E | Malvern, AR | |
| May 12, 10:15 PM CDT | Thunderstorm Wind 50 E | Malvern, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3398 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
229 WFUS54 KLZK 130258 TORLIT ARC059-130345- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 957 PM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... HOT SPRING COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1045 PM CDT * AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH A DEVELOPING TORNADO 20 MILES WEST OF MALVERN... OR ABOUT 8 MILES SOUTHWEST OF LAKE HAMILTON...MOVING EAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MALVERN...PERLA AROUND 1010 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR ARKANSAS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. 32/16
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 12, 3:45 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, May 12, 3:45 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT FRI MAY 12 2000 MODELS IN FAIR AGREEMENT AGAIN TODAY. SLOW MOVING COLD FRONT MOVED INTO THE EXTREME NORTHWEST PART OF THE STATE AT MID AFTERNOON. 1800Z SOUNDING FROM LIT INDICATED STILL A PRETTY STRONG CAP...AND THIS APPEARS TO BE KEEPING THUNDERSTORM DEVELOPMENT IN ARKANSAS AT A MINIMUM THIS AFTERNOON. STILL EXPECT SCATTERED SHOWERS AND THUNDERSTORMS OVER THE STATE TONIGHT AS THE FRONT MOVES THROUGH. BEST CHANCES FOR STORMS WILL BE IN THE NORTH WITH DECREASING CHANCES AS YOU MAKE YOUR WAY SOUTH ACROSS THE STATE. SAME GOES FOR THE CHANCES FOR SEVERE. BEST CHANCES FOR SEVERE TONIGHT LOOK LIKE THEY WILL BE OVER THE NORTH WITH SMALL POSSIBILITIES FOR SEVERE OVER THE CENTRAL SECTIONS. WHILE SOUTH MAY SEE A FEW STRONG STORMS TONIGHT... CHANCES FOR SEVERE IN THOSE AREAS APPEAR TO BE SLIM. WILL KEEP SMALL CHANCES FOR THUNDERSHOWERS SATURDAY MORNING OVER ABOUT THE SOUTHEASTERN HALF OF THE FORECAST AREA...WITH CLOUDS DECREASING FROM NORTHWEST TO SOUTHEAST DURING THE DAY. SUNDAY AND MONDAY STILL LOOK TO BE MOSTLY SUNNY DAYS. SKIES SHOULD BECOME PARTLY TUESDAY AND WEDNESDAY. NGM MOS TEMPERATURES AND POPS GENERALLY APPEAR TO BE REASONABLE...SO ONLY MINOR ADJUSTMENTS MADE. (22) .LIT...NONE.
In the hours before
Special weather statement, May 12, 5:05 PM CDT, 4 hours 52 minutes before
ARZ003>006-012>015-021>024-030>032-037>043-052>054-130300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT FRI MAY 12 2000
...SEVERE THUNDERSTORM WATCH FOR WESTERN AND CENTRAL ARKANSAS UNTIL
10 PM CDT...
A COLD FRONT MOVING INTO WESTERN ARKANSAS IS SETTING OFF A LINE OF
STRONG TO SEVERE THUNDERSTORMS THIS EVENING. THIS LINE WILL MOVE
EASTWARD ACROSS ARKANSAS THROUGH 10 PM.
LARGE HAIL...DANGEROUS LIGHTNING AND STRONG AND DAMAGING WINDS CAN
BE EXPECTED FROM SOME OF THESE THUNDERSTORMS THIS EVENING.
WINDS WILL SHIFT TO THE WEST BEHIND THE FRONT AND THE RAIN WILL END.
KEEP ALERT TO WEATHER IN YOUR AREA AND BE PREPARED TO TAKE SHELTER
SHO{ULD SEVERE WEATHER WARNINGS BE ISSUED. KEEP TUNED TO NOAA WEATHER
RADIO...TV AND RADIO STATIONS FOR THE LATEST WEATHER UPDATES.
16The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:13 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 32 min |
| May 12, 7:32 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 58 min |
| May 12, 8:14 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 46 min |
| May 12, 8:15 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 60 min |
| May 12, 8:20 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 40 min |
| May 12, 8:51 PM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone | 54 min |
| May 12, 8:55 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 35 min |
| May 12, 9:05 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 40 min |
| May 12, 9:15 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 60 min |
| May 12, 9:21 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 54 min |
| May 12, 9:31 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 59 min |
| May 12, 9:38 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 52 min |
| May 12, 9:40 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 65 min |
| May 12, 9:43 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 62 min |
| May 12, 9:46 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 59 min |
| May 12, 9:49 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 56 min |
| May 12, 10:04 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 56 min |
| May 12, 10:13 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 32 min |
| May 12, 10:16 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Prairie | 59 min |
| May 12, 10:19 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 56 min |
| May 12, 10:35 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 25 min |
| May 12, 10:38 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 67 min |
| May 12, 10:41 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 64 min |
| May 12, 10:47 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 58 min |
| May 12, 11:10 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 50 min |
| May 12, 11:29 PM CDT | Tornado Warning | LZK | Arkansas | 46 min |
| May 12, 11:34 PM CDT | Flash Flood Warning | LZK | Arkansas | 116 min |
| May 12, 11:50 PM CDT | Severe Thunderstorm Warning | LZK | White | 40 min |
| May 12, 11:53 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 37 min |
| May 13, 12:05 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 40 min |
| May 13, 12:12 AM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 63 min |
Nearby
Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.